CSN Login
Members Online: 17

Tingly fingers

Tina Brown's picture
Tina Brown
Posts: 1054
Joined: Nov 2009

Hi to my teal sisters

Whenever I have a problem or question I always know where to come. I just know there will
be one of you out there who can answer my questions.

Question 1. "Has anyone experienced tingling and numbness to one or both hands AFTER chemo?" I often wake to 'pins and needles' in my left hand and arm and the other day when I was swimming I had to stop because the fingers on my left hand went numb. Most strange.

I am guessing this is neuropathy but I finished my chemo March 26th this year and never experienced anything like this whilst taking chemo.

Question 2. "Has anyone felt like their body has been taken over by a really old person with arthrytis (sp?)?" Whenever I get up from sitting my whole body aches and it takes 6 steps or so for me to loosen up. My joints are aching and sore. Is this another legacy of chemotherapy?

I am not really complaining as I am glad I am still here, but it seems strange that I am feeling these affects AFTER chemo.

Love Tina xxxxx

upsofloating's picture
upsofloating
Posts: 473
Joined: Dec 2009

Hi Tina
I had issues with neuropathy from chemo and although it did begin while on chemo, it definitely developed to a higher level after it was over and done. It has taken quite a while to resolve although I still have lingering effects. I last had carbo/taxol in june 2008! But everyone is different. As well, some other ladies here have mentioned various supplements that seem to help, one I recall is L-glutamine but I have no experience taking it.

I know how you feel complaining about the 'little things' when we are supposed to be glad the 'big things' are under control. But they are a bother nevertheless. Mine actually interfered significantly with my ability to do fine work with right hand.

Annie

jloe's picture
jloe
Posts: 175
Joined: Sep 2010

I did not have the tingling but I had the arthritis feeling in many places. I've had it several times. The first time it was almost a month after the last treatment and when I was on Taxatere during treatment and it lasted a couple of months later. Each time it did go away thank God. J :)

lulu1010's picture
lulu1010
Posts: 367
Joined: Feb 2011

I just finished Carbo/Taxol last week and previously I did have a little aching but lately it seems much more bothersome. I hope it gets better with time. I really do feel like an old lady with arthritis. Glad you posted....I have been wondering about it. I thought I would feel better after chemo! Ugh!

kayandok
Posts: 1223
Joined: Jun 2008

to both of your questions. I feel like a 70-year-old woman sometimes. But, every morning when I wake up, I am glad that I am an old lady that is ALIVE! I'm sure the key is to get as many chemo breaks as possible, while managing long term chemo. Tricky decision making indeed, when you can't stay alive without it!

I still marvel that Bonnie Rose was able to go for 8 years almost non-stop chemo. I don't think my body could take it that long, although I am not giving up on trying, LOL.

kathleen

VickiReed's picture
VickiReed
Posts: 66
Joined: Dec 2010

Yes Tina, I too had numbness and tingling in my hands and feet. My feet started first by the 3rd or 4th round of Taxol. By the time I took my 6th one I had trouble with walking and hanging onto things. The day I would come off the steriods I was a mess. I had major dropsies. My husband felt that if I would have to take further rounds of Taxol that I would need a walker for a few days. My gyn/onco told me that the chemo effects didn't peak until 3 months after the last treatment and it would get progessively better after that.
I too felt as though I were an old woman. I had a lot of body aches and bone aches while on Taxol. My back and shoulders hurt awful. I had a past injury in my shoulder and with the chemo it seemed to amplify the problem. It was so bad I had a very hard time finding a way to sleep.
Vicki

lulu1010's picture
lulu1010
Posts: 367
Joined: Feb 2011

I just finished chemo and I have that aching in my back and shoulders. Did it start to get better after 3 months? Did it ever go away? I am hoping it will get better with time.

Mwee's picture
Mwee
Posts: 1316
Joined: Nov 2009

YES! Don't know if it's from chemo, but you but you discribed it perfectly. Also when I lay down to go to sleep my feet just ache and ache. Does anyone have that lovely legacy?

I'm also very happy to be here, but I look and feel 90+ for the first several steps after sitting for awhile or waking up. :)
(((HUGS))) Maria

clbsews's picture
clbsews
Posts: 10
Joined: May 2011

Maria,

My feet still hurt when I lay down to sleep. I rub my feet together so much, even in my sleep, that two of my high thread bottom sheets got holes!

Cheryl

kikz's picture
kikz
Posts: 1270
Joined: Jun 2010

I stll have tingling in hands and feet. My last chemo was 9/16/2010. Also my sense of touch seems compromised. I have the aching head to toe and when I get up in the morning I often ask, "Did anyone get the number of the bus that hit me?" LOL But as you say it's all stuff that I can deal with and would love to deal with for many, many more years.

Karen

Tina Brown's picture
Tina Brown
Posts: 1054
Joined: Nov 2009

Thanks to everyone who has responded. I am reassured now that I don't have anything seriously wrong. I never had any neuropathy during my treatments yet I was warned by my oncologist that I would get the tingling in my hands and feet during treatment.

Tina xxx

MK_4Dani
Posts: 318
Joined: Sep 2009

1.5 years after final chemo......I have numbness on the bottom of my right toes. It feels so odd to go bare foot. Fingers are fine.
Hang in there Tina!
Mary

Tethys41's picture
Tethys41
Posts: 1057
Joined: Sep 2010

To Tina and all of you experiencing pain,
I had severe joint and muscle pain after my chemo treatments, while I was still on Avastin. Long story short, although we were blaming the Avastin for the pain, I learned that I also have Hashimoto's, an autoimmune condition that attacks the thyroid. Working with a naturopath, we are addressing the Hashimoto's with herbs instead of pharmaceuticals, the traditional way of addressing the condition. Within one week of starting the herbs, all the joint and muscle pain disappeared. There have been posts about thyroid conditions resulting from chemo. I don't know if my situation is common, or if I am the exception. But just realize that the pain may not be due to the chemo.

LaundryQueen's picture
LaundryQueen
Posts: 682
Joined: Mar 2011

I have had a lot of pain since the debulking surgery & chemo but none of it was joint/muscle pain. I agree with Tethys41 that there could be a thyroid problem that is being overlooked that is related to the body aches in some of the survivors. About 15 years ago, I had a low thyroid condition and I was exhausted by 4 pm & felt like I had been beaten by a stick by the end of the day. That cleared up when I got treatment for the condition.

Hashimoto's is an autoimmune problem and there are antibodies that show up on a blood test to confirm the diagnosis--unfortunately, most family doctors don't do the blood test for the antibodies. It is a tricky condition where the thyroid gland starts off hyper and ends up hypo (underfunctioning).

When I was getting myself educated about ovarian cancer, I found out that there is a higher rate of ovarian cancer in women who had low thyroid condition (hypothyroidism). When you look up the symptoms of hypothyroidism, most conventional sources say nothing about body aches.

LQ

djinco's picture
djinco
Posts: 87
Joined: Feb 2010

that I purchased at the hospital pharmacy helped my neuropathy greatly. It tastes awful but really worked for me. My nurses told me about the drink powder. As far as my joints go, ouch. I am thankful to be alive, though.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network